A note to girls taking or planning on taking Clomid...

One of the side effects of Clomid can be a thinned uterine lining.  If the lining gets too thin, there might not be enough there for a fertilized egg to implant, thus preventing a pregnancy from occurring.  I mention this because I really want to stress to anyone taking Clomid that you should be monitored with ultrasounds prior to ovulation, not only to check on the follicle sizes, but to see how your lining is doing.  I only did two rounds of Clomid - the first was totally unmonitored and the second had ultrasound monitoring.  Right before ovulation on that second Clomid cycle, my lining only measured about 6.5mm.  That is definitely on the thin side and many doctors feel that is too thin for implantation.  Today, I had an u/s for my injectable (Follistim) cycle...on CD 8, probably a few days away from ovulation, I'm already at 9.8mm.  So by ovulation, I will likely be near 12mm.  A huge difference from Clomid!  Had I not been monitored during that second cycle of Clomid, I would have had no idea that my lining was so thin and theoretically, I would have continued on for a full six cycles on the drug (the recommended number of cycles to use it) and most likely wouldn't have gotten pregnant.  I would have just assumed that the drug "didn't work" and not realize that even if an egg did fertilize, it had no chance once it reached my uterus.  So please, if you're taking Clomid (or any drug for that matter), insist that your doctor do some ultrasounds to monitor your progress.  Why continue to take a drug unnecessarily if it is actually hurting your chances at getting pregnant if you can avoid it?  I know this doesn't happen to everyone on Clomid, but it is common so just keep this in mind!  Okay...I'm done with my public service announcement! :)

Posted on May 25, 2011 at 5:18 am
beatie
5
10/11/2008
beatie

beatie

  • 5
  • 14
  • 6.57k
147
Followers
150
Following

(7) Comments

Alliesauce
15
08/22/2010
Alliesauce

Alliesauce

  • 15
  • 19
  • 18.6k
573
Followers
572
Following

Alliesauce

I didn't know that Beatie!!!  I know my Dr. didn't do an u/s on my first cycle, but the plan was to on my second! 


I'm glad the injectibles seem to be helping and your lining looks good this cycle!!  Baby dust!! :)

Posted on May 25, 2011 at 5:32 am
dana.rw
3
10/24/2009
dana.rw

dana.rw

  • 3
  • 7
  • 1.52k
28
Followers
32
Following

dana.rw

Very good advice Beatie. My OB does not do monitoring on clomid but I really wish she had. I started taking baby asprin this month in hopes it would help if I did have any lining problems. Hopefully all is good in there and the bean has plenty of cushion!!


Best of luck with your injectable cycle this month! Glad your numbers are looking better.

Posted on May 25, 2011 at 5:49 am
beatie
5
10/11/2008
beatie

beatie

  • 5
  • 14
  • 6.57k
147
Followers
150
Following

beatie

Funny thing is, I took baby aspirin both Clomid cycles too and my lining was still very thin.  Like I said, this doesn't happen to everyone but if does happen so it's best to monitor it and be able to change medications early on if it's not working for you.  I'm glad it worked for you girls...but Clomid and I did not get along! :)  Plus, injectables have way fewer s/e's than Clomid so no hot flashes, no headaches, no dry CM this time around (not that CM matters with IUI)...a few mild mood swings and some bloating but I can handle that! :)

Posted on May 25, 2011 at 5:54 am
October9_2010Bride
5
10/09/2010
October9_2010Bride

October9_2010Bride

  • 5
  • 17
  • 5.76k
393
Followers
394
Following

October9_2010Bride

Best of luck beatie!!  I'm on CD7 and have 2 more pills left to take...I was really nervous about the side effects but haven't experienced any so far (knock on wood).  My Dr. never mentioned anything about ultrasounds and is only having me come back for CD21 blood work. :/  She also gave me a prescription for plenty of clomid so I'm not sure if/when she will up my doseage...I have about 30 pills and CD21 blood work forms for 3 months so I think she wants me to try it for 3 months then we will move on to the next step. 

Posted on May 25, 2011 at 6:10 am
ccia84
4
03/05/2010
ccia84

ccia84

  • 4
  • 11
  • 2.66k
305
Followers
308
Following

ccia84

Well said beatie.  Clomid has made my lining complete crap.  Even if I were to ovulate, I probably wouldn't even be able to get pregnant due to it being so thin.  I attribute this directly to taking Clomid since before I got on it my OBGYN told me my lining was really thick.  Like you, I also take the baby aspirin to help it, but it didn't do anything.  I am hoping that due to me not ovulating on Clomid and the negative effect it has had on my lining, my RE won't make me do anymore rounds....3 was enough!


I should mention that I have a friend who is taking Clomid (this is her fourth round) and her lining is fine.  I guess it just has that side effect on some people.

Posted on May 25, 2011 at 6:25 am
jackieg
20
04/17/2009
jackieg

jackieg

  • 20
  • 13
  • 23.8k
337
Followers
341
Following

jackieg

good to know!  i was on Femara, and they always told me my lining was "nice and thick" so i never even knew that could be a problem....our dr wants us to try for 3 mos (this is our first) before any drugs again....fingers crossed it happens before that point....or i might request Femara instead of the Clomid...even though it didn't really "work"

Posted on May 25, 2011 at 7:04 am
artlvr
3
10/23/2010
artlvr

artlvr

  • 3
  • 12
  • 1.57k
269
Followers
274
Following

artlvr

This is great to know! Thanks so much!


I finished my first round of clomid 50 mg (Dr didn't monitor me), but it didn't work, :(  No ovulation, no AF.  I go back on Tuesday to meet with my Dr again and I am DEF going to mention her monitering me with the next round. 


FX and baby dust for everyone (and me too)   =) 

Posted on May 25, 2011 at 8:56 am

Have a question? Contact Support
Top Contributors this Week
Canooknic
18 posts
Levisjoe
15 posts
Uhlease
9 posts
zeuster
8 posts
LauraSweet
7 posts
lorna247
7 posts